Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 174, NWS Tulsa, OK

May 25, 2015Choctaw County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 25, 2015, 2:18 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2015, 2:18 PM CDT (19:18 UTC)
Expired
May 25, 2015, 3:00 PM CDT
In force
42 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Choctaw County, OK, Pushmataha County, OK

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1630 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
663 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

151 
WUUS54 KTSA 251918
SVRTSA
OKC023-127-252000-
/O.NEW.KTSA.SV.W.0174.150525T1918Z-150525T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
218 PM CDT MON MAY 25 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA...
  SOUTHWESTERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 300 PM CDT

* AT 216 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOSWELL...
  AND MOVING NORTH AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...BOSWELL...UNGER AND
  KELLOND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3389 9587 3391 9589 3392 9592 3394 9594
      3412 9594 3415 9596 3416 9596 3417 9578
      3433 9578 3430 9563 3387 9582
TIME...MOT...LOC 1918Z 194DEG 28KT 3398 9590

HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
869 
WWUS54 KTSA 251943
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
243 PM CDT MON MAY 25 2015

OKC023-127-252000-
/O.CON.KTSA.SV.W.0174.000000T0000Z-150525T2000Z/
CHOCTAW OK-PUSHMATAHA OK-
243 PM CDT MON MAY 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
PUSHMATAHA AND NORTHWESTERN CHOCTAW COUNTIES UNTIL 300 PM CDT...

AT 242 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
BOSWELL...AND MOVING NORTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

* THE STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
  INDICATED COUNTY..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3401 9583 3403 9594 3412 9594 3415 9596
      3416 9596 3417 9578 3433 9578 3430 9563
TIME...MOT...LOC 1943Z 194DEG 28KT 3417 9584

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$
991 
WWUS54 KTSA 251957
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
257 PM CDT MON MAY 25 2015

OKC023-127-252006-
/O.EXP.KTSA.SV.W.0174.000000T0000Z-150525T2000Z/
CHOCTAW OK-PUSHMATAHA OK-
257 PM CDT MON MAY 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PUSHMATAHA AND
NORTHWESTERN CHOCTAW COUNTIES WILL EXPIRE AT 300 PM CDT...

THE STORM WHICH PROMPTED THE WARNING IS MOVING OUT OF THE WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM CDT. 

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN TULSA.

LAT...LON 3401 9583 3403 9594 3412 9594 3415 9596
      3416 9596 3417 9578 3433 9578 3430 9563
TIME...MOT...LOC 1956Z 195DEG 19KT 3417 9586

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:55 PM CDT, 23 minutes earlier.

Area forecast discussion, May 25, 1:55 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
155 PM CDT MON MAY 25 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VERY UNSTABLE AIR OVER EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS.
LINE OF THUNDERSTORMS ALREADY PROGRESSING ACROSS NORTH TEXAS IS
EXPECTED TO MOVE EAST NORTHEAST. HAVE TRIED TO TIME THE EXPECTED
ARRIVAL TIMES INTO THE TAF SITES...ALTHOUGH MORE DIFFICULT FOR FAR
NORTHWEST AR AND NORTHEAST OK. SOME CONVECTION TRYING TO SPREAD
NORTH ALONG RED RIVER SOUTH OF MLC. EXPECT TRW AT MLC AROUND 4 PM. /SA

&&

.PREV DISCUSSION... /ISSUED 741 AM CDT MON MAY 25 2015/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
THE FLASH FLOOD WATCH HAS BEEN EXPANDED TO INCLUDE ALL OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS FOR THIS AFTERNOON
THROUGH TONIGHT/TUESDAY MORNING. LATEST SHORT TERM MODEL
GUIDANCE/CONVECTIVE TRENDS SUGGEST THAT STRONG TO SEVERE
MCS WILL MOVE THROUGH THE AREA THIS AFTERNOON WITH THE POTENTIAL
FOR SEVERE WEATHER AND HEAVY RAINFALL.

PREV DISCUSSION... /ISSUED 648 AM CDT MON MAY 25 2015/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
PATCHY FOG / LOW CLOUDS WILL BEGIN TO SLOWLY LIFT THIS MORNING.
MAIN CONCERN WILL BE CONVECTIVE COMPLEX CURRENTLY OVER WEST-
CENTRAL TEXAS TRACKING NORTHEAST INTO THE AREA THIS AFTERNOON.
IFR CONDITIONS WILL BE LIKELY IN THE STRONGER CELLS AS COMPLEX
SWEEPS AREA FROM SW TO NE. LINGERING PRECIPITATION WILL BE
POSSIBLE TONIGHT WITH PATCHY FOG / LOWER CLOUD CEILINGS
REDEVELOPING.

AS A SIDE NOTE: CURRENTLY EVALUATING WHETHER FLASH FLOOD WATCH
NEEDS TO BE EXPANDED FURTHER NORTH INTO NORTHEAST OKLAHOMA GIVEN
POTENTIAL MCS TRACK.

PREV DISCUSSION... /ISSUED 456 AM CDT MON MAY 25 2015/

DISCUSSION...
FLOOD WATCH SOUTHEAST/EAST CENTRAL OKLAHOMA AND
WEST CENTRAL AND NORTHWEST ARKANSAS FROM 4 PM TO
NOON TUESDAY.

UPPER WAVE  HAS ROUNDED THE BEND FAR WEST TEXAS
AND IS HEADED FOR SOUTHEAST OK. A WIDE SPECTRUM
MODEL SOLUTIONS...WITH GFS SHUNTING BULK PRECIP
TO SOUTHEAST WHILE ECMWF PLACES MAX PRECIP OVER
WATCH AREA. EVER WET CANADIAN MODEL PLACES MORE
THAN 2 INCH PRECIP OVER ALL OF SOUTHEAST OK AND
WEST CENTRAL AR IN A...6 HOUR PERIOD..ENDING AT
06Z!  LATEST HRRR RUNS GIVE CREDENCE TO GENERAL
ECMWF SOLUTION.  ALMOST ANY PRECIP FROM THUNDER
WILL BE CAPABLE OF 1 INCH/ 30 MIN RAINFALL RATE
AND INITIATE FLOODING. STAY INFORMED STAY TUNED.

MOST PRECIPITATION WILL OVER BY TUESDAY MORNING.

NO REAL BREAK..THE REST OF THIS SHORT WORK WEEK
WITH CHANCE SHOWERS/THUNDER MENTIONED EVERY DAY.
MOST SIGNIFICANT CHANCE OF RAIN COMING OVER THE
WEEKEND (OF COURSE) AS YET ANOTHER POTENT UPPER
WAVE MOVES FROM THE WESTERN STATES INTO PLAINS.
GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   81  61  81  65 /  60  70  10  50
FSM   81  64  81  66 /  50 100  20  40
MLC   78  62  80  67 /  80  80  20  60
BVO   81  59  80  62 /  30  50  10  40
FYV   78  61  78  62 /  30 100  20  30
BYV   80  61  79  63 /  30 100  30  30
MKO   78  61  80  65 /  60  90  20  50
MIO   79  61  79  62 /  30  70  20  50
F10   78  60  80  65 /  70  80  20  60
HHW   78  64  82  68 /  80  80  20  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...99
LONG TERM....99
AVIATION...02
Hazardous weather outlook, May 25, 1:00 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT MON MAY 25 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT MON MAY 25 2015

...SEVERE WEATHER AND RAPID ONSET FLASH FLOODING TO DEVELOP...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...GENERALLY ALONG AND SOUTHEAST OF INTERSTATE 44.
	ONSET...AFTER 4 PM.

SEVERE THUNDERSTORM.
	RISK...CRITICAL.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 4 PM.

	AREA AT GREATEST RISK...ALONG AND SOUTH OF A LINE FROM
        FAYETTEVILLE TO MCALESTER.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 4 PM.

DISCUSSION...
A LINE OF SEVERE THUNDERSTORMS WILL MOVE INTO SOUTH CENTRAL
OKLAHOMA BY EARLY AFTERNOON AND SPREAD QUICKLY NORTHEASTWARD
THROUGH NORTHWEST ARKANSAS BY MID TO LATE EVENING.  CONDITIONS
ARE FAVORABLE FOR WIDESPREAD DAMAGING WINDS...ALONG WITH
SEVERAL BRIEF TORNADOES ALONG THE LEADING EDGE OF THE STORMS.
THE WET SOILS WILL MAKE DOWNED TREES HIGHLY LIKELY AND
PRECAUTIONS SHOULD BE TAKEN TO MOVE INSIDE A SUBSTANTIAL
SHELTER IN ADVANCE OF THE LINE OF STORMS.  THE SEVERE WEATHER
THREAT WILL DIMINISH ONCE THE LINE OF STORMS PASSES YOUR LOCATION.

AN EQUALLY DANGEROUS THREAT WILL BE THE RAPID ONSET FLASH
FLOODING WHICH WILL DEVELOP AS THE WIDESPREAD RAINFALL
OCCURS THIS AFTERNOON AND EVENING.  WATER RISES WILL BE
RAPID AND PRECAUTIONS SHOULD BE TAKEN NOW TO ENSURE YOU
ARE IN AN AREA AWAY FROM POTENTIAL FLOOD WATERS.  WATER WILL
BE SLOW TO RECEDE THROUGH THE OVERNIGHT HOURS AND MANY ROADS
MAY REMAIN FLOODED THROUGH THE EARLY MORNING HOURS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE UPCOMING
WEEK INTO NEXT WEEKEND.  THERE WILL LIKELY BE SEVERAL
MORE ROUNDS OF HEAVY RAINFALL ACROSS THE REGION WHICH WILL
ONLY WORSEN ONGOING FLOOD CONDITIONS.  LATER FORECASTS
WILL REFINE THE LOCATIONS FOR THE HEAVIEST RAINS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 8:44 PM CDTAreal Flood WarningTSAAdair, Cherokee, Choctaw, Craig, Delaware, Haskell and 14 more24 hr
May 24, 11:57 PM CDTAreal Flood WarningTSACreek, Nowata, Okfuskee, Okmulgee, Osage, Pawnee and 4 more12 hr
May 25, 4:23 AM CDTFlash Flood WatchTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more20 hr
May 25, 11:36 AM CDTAreal Flood WarningTSACreek, Nowata, Okfuskee, Okmulgee, Osage, Pawnee and 4 more24 hr
May 25, 2:32 PM CDTTornado WarningTSAChoctaw, Pushmataha28 min
May 25, 3:11 PM CDTSpecial Weather StatementTSAPittsburg34 min
May 25, 3:34 PM CDTSpecial Weather StatementTSAChoctaw26 min
May 25, 3:48 PM CDTSpecial Weather StatementTSAPittsburg27 min
May 25, 3:54 PM CDTFlash Flood WarningTSAChoctaw, Haskell, Latimer, LeFlore, McIntosh, Muskogee and 3 more8 hr
May 25, 3:55 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha65 min
May 25, 4:07 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg23 min
May 25, 4:18 PM CDTTornado WarningTSAPittsburg42 min
May 25, 4:21 PM CDTSevere Thunderstorm WarningTSAPushmataha39 min
May 25, 4:26 PM CDTTornado WarningTSAPushmataha34 min
May 25, 4:30 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha45 min
May 25, 4:39 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha31 min
May 25, 4:48 PM CDTTornado WarningTSALeFlore, Pushmataha27 min
May 25, 4:52 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha38 min
May 25, 4:52 PM CDTTornado Warning Considerable damage threatTSALatimer, LeFlore, Pushmataha38 min
May 25, 5:01 PM CDTTornado WarningTSALatimer, LeFlore, Pushmataha29 min
May 25, 5:08 PM CDTTornado Warning Tornado observedTSALatimer, LeFlore52 min
May 25, 5:19 PM CDTTornado WarningTSALeFlore41 min
May 25, 5:21 PM CDTFlash Flood WarningTSAAdair, Cherokee, Craig, Creek, Delaware, Mayes and 11 more8 hr
May 25, 5:22 PM CDTSpecial Weather StatementTSACreek, Okmulgee, Pawnee38 min
May 25, 5:23 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Muskogee, Pushmataha, Sequoyah52 min
May 25, 5:28 PM CDTTornado WarningTSAHaskell, Latimer, LeFlore32 min
May 25, 5:34 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, McIntosh, Muskogee, Sequoyah, Wagoner41 min
May 25, 5:41 PM CDTTornado WarningTSAHaskell, LeFlore49 min
May 25, 5:46 PM CDTSpecial Weather StatementTSAChoctaw, Latimer, McIntosh, Okfuskee, Okmulgee, Pittsburg and 1 more59 min
May 25, 5:50 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Muskogee, Sequoyah55 min
May 25, 5:56 PM CDTTornado WarningTSALeFlore19 min
May 25, 6:40 PM CDTSevere Thunderstorm WarningTSAAdair, Sequoyah50 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.